Arkansas, 2001

Hail in Arkansas, February 21, 2001

February 21, 2001 · NWS LZK · 1 event in 1 county or zone

Dime size hail covered the ground at the Harrison Airport.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Dime size hail covered the ground at the Harrison Airport.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 21, 3:59 PM CST, 1 hour 6 minutes earlier.

Area forecast discussion, Feb 21, 3:59 PM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
359 PM CST WED FEB 21 2001

MAIN FOCUS IS PRECIPITATION TONIGHT THEN FRIDAY NIGHT AND SATURDAY.

TEMPERATURES ACROSS THE AREA ARE IN THE 30S AND 40S. SHOWERS AND
THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE INTO THE SOUTH AND
WESTERN PORTIONS OF THE AREA. WILL INCLUDE LIKELY POPS ACROSS THE
AREA TONIGHT WITH VORT MAX MOVING ACROSS THE NORTH. SOME SLEET AND
FREEZING RAIN IS EXPECTED IN THE NORTH. COLD FRONT IS ACROSS NORTH
LOUISIANA. DRY AIR MOVES IN ON THURSDAY.

ANOTHER COLD FRONT APPROACHES FROM THE NORTH ON FRIDAY AND LOW
SWINGS IN FROM THE WEST. CLOUDS WILL OVERSPREAD THE AREA ON FRIDAY
BRINGING SHOWERS AND THUNDERSHOWERS BY FRIDAY NIGHT. SEVERAL SHORT
WAVES MOVE THROUGH FRIDAY NIGHT AND SATURDAY MORNING BEFORE THE COLD
FRONT SATURDAY AFTERNOON. GOOD UPWARD VERTICAL VELOCITIES ARE
ASSOCIATED WITH THIS AND LOTS OF MOISTURE. STRONG SOUTH WINDS ARE
EXPECTED AND 1-2 INCHES OF RAIN IS STILL ANTICIPATED.

DRY AIR COMES IN SATURDAY NIGHT. WRAP AROUND CLOUDS WILL COME INTO
THE NORTH ON SUNDAY. SUNDAY NIGHT THROUGH TUESDAY WILL BE DRY. THE
NEXT CHANCE OF RAIN WILL BE ON WEDNESDAY.

STAYED CLOSE TO FWC TEMPERATURES.

COORDINATED WITH TULSA...THANKS.

.LIT...NONE

51

In the hours before

Special weather statement, Feb 21, 12:30 PM CST, 4 hours 35 minutes before
ARZ022>024-031>034-038-039-041>047-052>057-062>069-220600-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1230 PM CST WED FEB 21 2001

...SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND
TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS MUCH OF CENTRAL AND
SOUTHERN ARKANSAS LATE THIS AFTERNOON AND TONIGHT.

A FRONTAL SYSTEM WAS NEARLY STATIONARY OVER SOUTHERN ARKANSAS EARLY
THIS AFTERNOON. TO THE NORTH OF THE FRONT...COOLER AIR CONTINUED TO
FILTER INTO THE STATE ON BRISK NORTHEAST WINDS.

MEANWHILE...LOW PRESSURE WAS CENTERED OVER EASTERN TEXAS AT MIDDAY.
THE LOW IS FORECAST TO MOVE NORTHEAST ALONG THE FRONT LATER TODAY
AND TONIGHT. MOISTURE LEVELS WILL BE ON THE INCREASE AHEAD OF THE
LOW. AS THE WARMER AND MORE HUMID AIR IS LIFTED OVER THE COOLER AIR
NEAR THE SURFACE...CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE ON
THE INCREASE.

CONDITIONS MAY BE UNSTABLE ENOUGH OVER THE AREA FOR SOME OF THE
THUNDERSTORMS TO REACH STRONG TO SEVERE LEVELS LATE THIS AFTERNOON
AND TONIGHT. THE PRIMARY THREAT OF SEVERE WEATHER WILL BE LARGE
HAIL.

ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND
EMERGENCY MANAGERS IS POSSIBLE ACROSS PARTS OF CENTRAL AND
SOUTHERN ARKANSAS LATE THIS AFTERNOON AND TONIGHT.

44
Special weather statement, Feb 21, 2:00 PM CST, 3 hours 5 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-220600-

SEVERE WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
200 PM CST WED FEB 21 2001

...SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND
TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS MUCH OF ARKANSAS LATE
THIS AFTERNOON AND TONIGHT.

A FRONTAL SYSTEM WAS NEARLY STATIONARY OVER EXTREME SOUTHERN ARKANSAS
EARLY THIS AFTERNOON. TO THE NORTH OF THE FRONT...COOLER AIR
CONTINUED TO FILTER INTO THE STATE ON BRISK NORTHEAST WINDS.

MEANWHILE...LOW PRESSURE WAS CENTERED OVER EASTERN TEXAS EARLY THIS
AFTERNOON. THE LOW IS FORECAST TO MOVE NORTHEAST ALONG THE FRONT
LATER TODAY AND TONIGHT. MOISTURE LEVELS WILL BE ON THE INCREASE
AHEAD OF THE LOW. AS THE WARMER AND MORE HUMID AIR IS LIFTED OVER THE
COOLER AIR NEAR THE SURFACE...CHANCES FOR SHOWERS AND THUNDERSTORMS
WILL BE ON THE INCREASE.

CONDITIONS MAY BE UNSTABLE ENOUGH OVER THE AREA FOR SOME OF THE
THUNDERSTORMS TO REACH STRONG TO SEVERE LEVELS LATE THIS AFTERNOON
AND TONIGHT. THE PRIMARY THREAT OF SEVERE WEATHER WILL BE LARGE
HAIL.

ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND
EMERGENCY MANAGERS IS POSSIBLE ACROSS PARTS OF CENTRAL AND
SOUTHERN ARKANSAS LATE THIS AFTERNOON AND TONIGHT.

44

The radar

The Springfield radar (KSGF), 110 km away, was scanning. The volume nearest the first event began at 23:04 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Boone

When
February 21, 5:05 PM CST
Where
Boone County, Harrison Arpt
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.267, -93.150

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, February 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5233005.